Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/43808
Title: Effects of shapes of solute molecules on diffusion : a study of dependences on solute size, solvent, and temperature
Authors: Chan, TC
Li, HT
Li, KY
Issue Date: 2015
Publisher: American Chemical Society
Source: Journal of physical chemistry B, 2015, v. 119, no. 51, p. 15718-15728 How to cite?
Journal: Journal of physical chemistry B 
Abstract: Diffusivities of basically linear, planar, and spherical solutes at infinite dilution in various solvents are studied to unravel the effects of solute shapes on diffusion. On the basis of the relationship between the reciprocal of diffusivity and the molecular volume of solute molecules with similar shape in a given solvent at constant temperature, the diffusivities of solutes of equal molecular volume but different shapes are evaluated and the effects due to different shapes of two equal-sized solute molecules on diffusion are determined. It is found that the effects are dependent on the size of the solute pairs studied. Evidence of the dependence of the solute-shape effects on solvent properties is also demonstrated and discussed. Here, some new diffusion data of aromatic compounds in methanol at different temperatures are reported. The result for methanol in this study indicates that the effects of solute shape on diffusivity are only weakly dependent on temperature.
URI: http://hdl.handle.net/10397/43808
ISSN: 1520-6106
EISSN: 1520-5207
DOI: 10.1021/acs.jpcb.5b10550
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

3
Last Week
0
Last month
Citations as of Oct 9, 2017

WEB OF SCIENCETM
Citations

3
Last Week
0
Last month
Citations as of Oct 17, 2017

Page view(s)

28
Last Week
1
Last month
Checked on Oct 22, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.